Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Convergence of the steepest descent
method for accretive operators


Authors: Claudio H. Morales and Charles E. Chidume
Journal: Proc. Amer. Math. Soc. 127 (1999), 3677-3683
MSC (1991): Primary 47H10
DOI: https://doi.org/10.1090/S0002-9939-99-04975-8
Published electronically: May 11, 1999
MathSciNet review: 1616629
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a uniformly smooth Banach space and let $A\colon X\to X$ be a bounded demicontinuous mapping, which is also $\alpha$-strongly accretive on $X$. Let $z\in X$ and let $x_0$ be an arbitrary initial value in $X$. Then the approximating scheme

\begin{displaymath}x_{n+1}=x_n-c_n(Ax_n-z),\qquad n=0,1,2,\dots,\end{displaymath}

converges strongly to the unique solution of the equation $Ax=z$, provided that the sequence $\{c_n\}$ fulfills suitable conditions.


References [Enhancements On Off] (What's this?)

  • 1. R. E. Bruck, Jr., The iterative solution of the equation $y\in x+Tx$ for a monotone operator $T$ in Hilbert space, Bull. Amer. Math. Soc. 79 (1973), 1258-1261. MR 48:7034
  • 2. C. E. Chidume, Iterative approximation of fixed points of Lipschitzian strictly pseudocontractive mappings, Proc. Amer. Math. Soc. 99 (1987), 283-288. MR 87m:47122
  • 3. -, Approximation of fixed points of strongly pseudo-contractive mappings, Proc. Amer. Math. Soc. 120 (1994), 545-551. MR 94d:47056
  • 4. -, Steepest descent approximations for accretive operator equations, Nonlinear Anal. Theory Methods Appl. 26 (1996), 299-311. MR 97b:47067
  • 5. M. G. Crandall and A. Pazy, On the range of accretive operators, Israel J. Math. 27 (1977), 235-246. MR 56:1142
  • 6. K. Deimling, Zeros of accretive operators, Manuscripta Math. 13 (1974), 365-374. MR 50:3030
  • 7. W. G. Dotson, Jr., An iterative process for monotonic nonexpansive operators in Hilbert Space, Math. Comp. 32 (1978), 223-225. MR 57:10524
  • 8. A. G. Kartsatos, Zeros of demicontinuous accretive operators in Banach spaces, J. Integral Eqns. 8 (1985), 175-184. MR 86j:47078
  • 9. L. Liu, Ishikawa and Mann iterative process with errors for nonlinear strongly accretive mappings in Banach spaces, J. Math. Anal. Appl. 194 (1995), 114-125. MR 97g:47069
  • 10. R. H. Martin, Differential equations on closed subsets of a Banach space, Trans. Amer. Math. Soc. 179 (1973), 399-414. MR 47:7537
  • 11. C. H. Morales, Zeros for accretive operators satisfying certain boundary conditions, J. Math. Anal. Appl. 105 (1985), 167-175. MR 86h:47090
  • 12. -, Surjectivity theorems for multi-valued mappings of accretive type, Comment. Math. Univ. Carol. 26 (1985), 397-413. MR 87c:47074
  • 13. W. V. Petryshyn, On the extension and solution of nonlinear operator equations, Illinois J. Math. 10 (1966), 255-274. MR 34:8242
  • 14. S. Reich, An iterative procedure for constructing zeros of accretive sets in Banach spaces, Nonlinear Anal. Theory Methods Appl. 2 (1978), 85-92. MR 81b:47065
  • 15. K. K. Tan and H. K. Xu, Iterative solutions to nonlinear equations of strongly accretive operators in Banach spaces, J. Math. Anal. Appl. 178 (1993), 9-21. MR 94g:47085
  • 16. M. M. Vainberg, On the convergence of the method of steepest descent for nonlinear equations, Sibirsk Mat. Z. (1961), 201-220. MR 23A:4026
  • 17. Z. Xu and G. F. Roach, A necessary and sufficient condition for convergence of steepest descent approximation to accretive operator equations, J. Math. Anal. Appl. 167 (1992), 340-354. MR 93e:47086
  • 18. E. H. Zarantonello, The closure of the numerical range contains the spectrum, Bull. Amer. Math. Soc. 70 (1964), 781-783. MR 30:3389

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47H10

Retrieve articles in all journals with MSC (1991): 47H10


Additional Information

Claudio H. Morales
Affiliation: Department of Mathematics, University of Alabama in Huntsville, Huntsville, Alabama 35899
Email: morales@math.uah.edu

Charles E. Chidume
Affiliation: International Centre for Theoretical Physics, P. O. Box 586, 34100, Trieste, Italy
Email: chidume@ictp.trieste.it

DOI: https://doi.org/10.1090/S0002-9939-99-04975-8
Keywords: Uniformly smooth space, $\alpha$-strongly accretive
Published electronically: May 11, 1999
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society